| Lost password
132 users onlineYou are not loggend in.  Login
Antidepressants
 1
 1
09/03/21 13:52
Honir 
09/03/21 13:52
Honir 
Antidepressants

Hi there,

I have heard that antidepressants particularly SSRI's are known to cause issues with Dupuytren's and Ledderhose disease, making them grow more than they would normally.

I have tried taking Wellbutrin as it doesn't affect serotonin directly but found that after taking it it seemed to kick the diseases into growing by the 4th day. I tried stopping and taking it again multiple times and every time I would start to get the pains in the nodules by the 4th day of use that I know means they are growing.

Does anyone have any positive experience with antidepressants and these diseases? I'm trying to find something that will help with daily life without aggravating the diseases.

Thanks in advance.

09/03/21 18:32
spanishbuddha 

Administrator

09/03/21 18:32
spanishbuddha 

Administrator

Re: Antidepressants

Honir:
Hi there,

I have heard that antidepressants particularly SSRI's are known to cause issues with Dupuytren's and Ledderhose disease, making them grow more than they would normally.

I have tried taking Wellbutrin as it doesn't affect serotonin directly but found that after taking it it seemed to kick the diseases into growing by the 4th day. I tried stopping and taking it again multiple times and every time I would start to get the pains in the nodules by the 4th day of use that I know means they are growing.

Does anyone have any positive experience with antidepressants and these diseases? I'm trying to find something that will help with daily life without aggravating the diseases.

Thanks in advance.
Here, verbatim is a post Dr Charles Eaton from the Dupuytren Foundation made as an answer to a similar query on FB. But it doesnt answer your request for an alternative.
<
There's no way to tell on an individual basis, but the opposite effect might be predicted by what is known about the drug. Citalopram is a Selective Serotonin Reuptake Inhibitor (SSRI), which increases the levels of serotonin in nerve-to-nerve connections (synapses). Too much serotonin in circulation is known to cause fibrosis and other health conditions:
https://www.ncbi.nlm.nih.gov/pmc/article...46919873925.pdf
https://www.ncbi.nlm.nih.gov/pmc/article...67/pdf/main.pdf
This can be due to tumors which manufacture serotonin (carcinoid tumor), or drugs which raise serotonin levels. SSRIs and other drugs which increase serotonin levels have been correlated with increased the risk of pulmonary fibrosis
https://www.ncbi.nlm.nih.gov/pmc/article...cia-12-1977.pdf
although more data is needed. What goes on in a nerve synapse might be completely different than that of other cells.

I'm not aware of any studies showing a relationship one way or the other with Citalopram or other SSRI drugs.

I looked through data from 2046 patients of mine who had Dupuytren contracture but no prior treatment and found just over 4% were on SSRI medicines. This is less than half of the expected percentage of people on SSRI medicines in this demographic in the years the data was collected. This trend is consistent with a lower prevalence of Dupuytren in people on this group of medicines. Encouraging, although I have not done a formal statistical analysis.

Charlie
>

 1
 1
serotonin   connections   diseases   aggravating   Antidepressants   nerve-to-nerve   Dupuytren   manufacture   cia-12-1977   circulation   particularly   statistical   medicines   alternative   demographic   contracture   Citalopram   Encouraging   relationship   46919873925